I had upper jaw surgery 3 years ago which left me with residual edema in my midface. About 10 months ago, I resolved to get undereye Juvaderm injections. Following the injections, I had noticed a substantial increase in the appearance of swelling in my nasolabial area and I am very upset about this. I would like to get the Juvaderm resolved with Hyaluronidase, but am worried that additional swelling will occur. I would like to know if use of hyaluronise is safe with a pre-existing facial edema?
Can Anyone Tell Me What Could Lead to a Worsening of Lymphedema After Juvaderm Injections? Is Hyaluronidase For Me?
Doctor Answers (1)
Juvederm Absorbs Water And Can Cause Some Swelling
Gel dermal fillers such as Juvederm and Restylane (hyaluronic acid gels) work as a dermal filler by absorbing water and lifting a line or crease. Previous surgery may predispose you to facial swelling. If the injection of hyaluronic acid gel fillers causes too much correction or swelling, hyaluronidase may be injected to help dissolve away any excess gel filler. Reactions to the enzyme are unusual; discuss this with your physician if you have concerns.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.